Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Apr 29, 2012, 4:00 AM EDT for Baker County, Suwannee County, Florida. It took effect at Apr 29, 2012, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 4:00 AM EDT (08:00 UTC)
- In effect from
- Apr 29, 2012, 1:00 PM EDT
- Expired
- Apr 29, 2012, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS82 KJAX 290800 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 AM EDT SUN APR 29 2012 FLZ020>023-292300- /O.NEW.KJAX.FW.W.0022.120429T1700Z-120429T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 400 AM EDT SUN APR 29 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022 AND 023. * ERC...VALUES AROUND 35 THIS AFTERNOON. * HUMIDITY...MINIMUM VALUES AROUND 30 PERCENT...WITH VALUES EXPECTED TO BE BELOW 35 FOR 4 TO 6 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
1 follow-up statement
021 WWUS82 KJAX 292256 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EDT SUN APR 29 2012 FLZ020>023-300000- /O.EXP.KJAX.FW.W.0022.000000T0000Z-120429T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 656 PM EDT SUN APR 29 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY FOR PORTIONS OF NORTHEAST FLORIDA.. HUMIDITY VALUES ARE NOW INCREASING. RED FLAG WARNING WILL EXPIRE AT 7 PM. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:35 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 29, 2:35 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 AM EDT SUN APR 29 2012
...HOT AND DRY CONDITIONS WILL CONTINUE TODAY...
.SHORT TERM...TODAY THROUGH TUESDAY...
EARLY THIS MORNING...LOW LEVEL SELY FLOW HAS BROUGHT ENOUGH LOW
LEVEL MOISTURE IN OFF THE ATLC TO TRIGGER POSSIBLE STRATUS TOWARD
SUNRISE. VSBYS WILL NOT DROP MUCH PAST THE 3-5 MILE RANGE. LOWS
STILL EXPECTED IN THE LOWER/MID 60S.
TODAY...MOSTLY SUNNY AND HOT CONDITIONS EXPECTED AS HIGH PRESSURE
RIDGE SLIDES NORTH INTO SOUTHEAST GEORGIA. STEERING FLOW WILL BECOME
A BIT MORE E/SELY WITH ONSHORE FLOW ALONG THE COAST KEEPING HIGHS IN
THE MID 80S WITH MAX TEMPS INTO THE LOWER 90S FURTHER INLAND. PRECIP
WATER AMOUNTS WILL REMAIN CLOSE TO AN INCH BUT WILL LIKELY STILL BE
TOO DRY TO KICK OFF ANY PCPN WITH RAIN CHANCES LESS THAN 10%.
SURFACE WINDS WILL GENERALLY BE OUT OF THE E/SE AT 10-15 MPH BUT MAY
BE GUSTY BEHIND THE SEA BREEZE ALONG THE COAST DURING THE LATE
AFTERNOON HOURS.
MONDAY...HIGH PRESSURE RIDGE RE-BUILDS OVER THE CAROLINAS WITH LOW
PRESSURE OVER THE FLORIDA KEYS AND THE STEERING FLOW WILL REMAIN
EASTERLY OVER THE REGION AND STRENGTHEN SLIGHTLY. THIS WILL CREATE
BREEZY CONDITIONS AT EAST 15-20 MPH...STRONGEST ALONG THE COAST.
THIS WILL COOL AREAS ALONG THE I-95 CORRIDOR WITH MAX TEMPS IN THE
LOWER/MID 80S BUT WILL STILL MAKE IT TO AROUND 90 DEGREES ALONG THE
I-75 CORRIDOR. AIRMASS WILL STILL REMAIN RELATIVELY DRY WITH PRECIP
WATER AMOUNTS AROUND AN INCH AND RAIN CHANCES WILL REMAIN AT 10% OR
LESS.
TUESDAY...SURFACE HIGH OVER THE CAROLINAS WILL DRIFT INTO THE WRN
ATLC WHILE SFC LOW DRIFTS INTO THE GOMEX. THIS WILL VEER THE
STEERING FLOW BACK TO THE E/SE WITH BREEZY CONDITIONS ALONG THE
COAST STILL EXPECTED. MAX TEMPS REMAIN SIMILAR WITH LOWER/MID 80S
ALONG THE I-95 CORRIDOR AND NEAR 90 FURTHER INLAND ALONG THE I-75
CORRIDOR. ENOUGH MOISTURE RETURN UP THE FLORIDA PENINSULA WILL ALLOW
FOR A SLIGHT CHANCE OF AFTERNOON/EVENING TSTM ACROSS INLD NE FL.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
HIGH PRESSURE CENTER WILL DRIFT SE AND WILL SETUP EAST OF THE
FORECAST AREA OVER THE WESTERN ATLC. STEERING FLOW WILL VEER TO THE
SOUTHEAST WED/THU THEN OUT OF THE SOUTH ON FRI/SAT. THIS WILL
CONTINUE TO DRAW DEEPER ATMOSPHERIC MOISTURE OUT OF THE GOMEX AND
INTO THE FORECAST AREA WITH POPS IN THE 20-40% RANGE WITH HIGHEST
POPS OVER THE INLAND AREAS ALONG THE I-75 CORRIDOR WITH BEST CHANCES
ALONG THE AFTERNOON/EVENING SBRZ FRONTS MEETING THERE. LOWER CHANCES
AROUND 20% WILL EXIST ALONG THE I-95 CORRIDOR EACH DAY. MAX TEMPS
WILL REMAIN SLIGHTLY ABOVE NORMAL IN THE MID/UPPER 80S FOR EARLY MAY.
&&
.AVIATION...
MORNING FOG WHICH COULD REDUCE VISIBILITIES INTO THE IFR
RANGE...WILL GIVE WAY TO VFR CONDITIONS BY MID MORNING...UNDER
SURFACE HIGH PRESSURE.
&&
.FIRE WEATHER...
ANOTHER DAY WITH DRY CONDITIONS UNDER SURFACE HIGH PRESSURE
TODAY...WILL LEAD TO HEIGHTENED FIRE WEATHER CONDITIONS. EXPECT RED
FLAG CRITERIA TO BE MET THIS AFTERNOON OVER THE SUWANNEE VALLEY FOR
LOW AND RH AND HIGH ERC. AS THE FLOW BECOMES INCREASINGLY
ONSHORE...HIGHER HUMIDITIES VALUES ARE EXPECTED FOR MONDAY.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE ACROSS THE WESTERN ATLANTIC THROUGH THE
EARLY PART OF THIS WEEK. PRESSURE GRADIENT WILL TIGHTEN MONDAY
AFTERNOON...AND AGAIN LATE TUESDAY...WHICH WILL LEAD TO ELEVATED
WINDS AND WAVES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 91 61 89 64 / 0 0 0 0
SSI 82 68 80 68 / 0 0 0 0
JAX 89 63 85 65 / 0 0 0 0
SGJ 83 69 83 70 / 0 0 0 0
GNV 90 65 89 65 / 0 0 0 0
OCF 90 65 90 66 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR BAKER-COLUMBIA-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
HESS/STRUBLEHazardous weather outlook, Apr 29, 3:48 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 AM EDT SUN APR 29 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 348 AM EDT SUN APR 29 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...HIGH FIRE DANGER TODAY... .DAY ONE...TODAY AND TONIGHT... PATCHY FOG EARLY THIS MORNING ALONG COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LOCALLY DENSE WITH VISIBILITIES LESS THAN ONE MILE IN THE JACKSONVILLE METRO AREA. THE COMBINATION OF HOT TEMPERATURES ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A CONTINUED HIGH FIRE DANGER...MAINLY ACROSS NORTHEAST FLORIDA LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... BREEZY ONSHORE FLOW WILL DEVELOP ON MONDAY AND CONTINUE THROUGH THURSDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE OVER THE COASTAL WATERS ALONG WITH AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER INLAND AREAS ON TUESDAY AND WEDNESDAY...BECOMING SCATTERED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.